MAUDE Adverse Event Report: BECTON DICKINSON ECLIPSE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON ECLIPSE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305765
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd needle eclipse 21x1-1/2 rb tw package damaged / defective it was reported by the customer that a tear in the paper tyvek backing of a needle pouch was detected during packaging operations.Verbatim: rcc received a complaint via email.Email(s) attached.During packaging operations, one needle pouch was detected with a tear in the paper tyvek backing.The tear was miniscule and observed by the aql inspector.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo and 5 samples submitted for evaluation.The reported issue of packaging defective/ damaged was confirmed upon inspection of the samples.Analysis of the samples showed the top web torn on two of the five blisters.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The probable cause of the package damage is shrinkage of the bottom web material at the sealing station.This shrinkage caused the forming to become skewed and resulted in a "blister up" effect, which led to the part being positioned outside its designated pocket during the sealing process.As a result, the part rubbed against the top web, causing puncture marks on the blister's top web.Action has been taken to ensure the part remains correctly seated in its designated pocket by adding a pocket presser to the packaging process in september 2024.However, the affected lot was manufactured in april 2024, prior to the implementation of this corrective action.Current control is a visual inspection for damaged packages at the quality assurance outgoing and in-process inspections.

Brand Name
ECLIPSE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22509255
Report Number2243072-2025-00870
Device Sequence Number18327088
Product Code FMI
UDI-Device Identifier00382903057658
UDI-Public(01)00382903057658(11)240403(17)290331(10)4084131
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305765
Device Lot Number4084131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown